Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Feeling lightheadedness, nausea, heart palpitation and strange sensation in chest. Effective cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 458 Questions
strange feeling in chest + light headednessI'm a 5 11 male 295lb. I take metformin 500mg 2 times daily, simvistatin 20mg once a day, metprolol 50 mg twice a day, & baby aspirin 1 a day. I keep getting this foggy out of it dizzy feeling, some nausea and lately strange heart palpitation feeling. I went to the urgent care and they gave me a steroid shot for sinuses and prescribed Allegra D along with some nasal inhalant. I had blood work & EKG as well as an xray less than 2 months ago with results all good. I was told it was anxiety and prescribed .25 of xanax. should I go back to the ER with these palpitations? I should note I also use a cpap machine pressure setting 17
Posted Fri, 10 May 2013 in Hypertension and Heart Disease
Answered by Dr. Nirmala P 4 hours later
Thanks for asking in Healthcare Magic.

The symptoms of Sinusitis can also present as fullness of head and dizzy feeling. Nasal decongestant like Oxymetazoline, When used as nasal spray acts only on nasal mucosa. But, it can also be absorbed in to the blood stream and can produce side effects. Too much absorption can result in pounding heartbeat, light-headedness due to increase in BP. Please check your BP.

Probably you are using the nasal decongestant too frequently. Try using it less often. All nasal decongestants cause after congestion (nasal block) which makes a person use it repeatedly. If the palpitations persist even after sparse usage of nasal decongestants, then, you will have to report to your treating Doctor immediately.

Allegra causes dryness of mouth and may give you a little difficulty while using the c pap machine. Simvastatin commonly causes myalgia and tightness of chest but very rarely causes dizziness. Metformin, can result in metallic taste, gastritis and nausea but does not cause your symptoms.

I hope this helps.
Above answer was peer-reviewed by
Follow-up: Feeling lightheadedness, nausea, heart palpitation and strange sensation in chest. Effective cure? 4 hours later
The blood pressure was 124/80, sugar level was 92. blood work was recently done and my total cholesterol was 160 LDL 100 and HDL 94. I've got a lot of mucus in the back of my throat. its clear when it comes up most of the time sometimes a dull yellow and once it had about 1/2 tsp of blood in it after aggressively trying to get the mucus up. Is that common with sinus issues?
Answered by Dr. Nirmala P 1 hour later
Welcome back...

It is nice to note that you have an absolute tight control of Diabetes, cholesterol and blood pressure.

Head ache, facial pressure, severe pain on pressing cheek bone, moderate to severe nasal obstruction are all symptoms of acute maxillary sinusitis.

Your symptoms are suggestive of XXXXXXX sinusitis. Mucus on the back of the throat is called "post nasal drip". It results in nausea, bad breadth and loss of appetite. Involuntary swallowing of the mucus aggravates the nausea. Swallowing of mucus results in indigestion as the mucus is not easily digested by stomach enzymes.

Yellow color mucus indicates that the infection is active and severe. Blood tinged mucus is common in active infection but there should never be a XXXXXXX or profuse bleeding.

X-Ray or CT scan of para nasal sinuses will reveal the extent of infection. Complete Haemogram and culture sensitivity of sputum will help to decide about the course of treatment.

Along with Allegra, Macrolide antibiotic like Azithromycin. anti inflammatory drugs like Ibuprofen and mucolytic (liquefies thick mucus) like Ambroxyl are needed to control your infection. Your treating doctors will know about these medications.

Since your Diabetes is well under control, your sinus infection will be come down quickly.

I hope this helps.

Above answer was peer-reviewed by
Follow-up: Feeling lightheadedness, nausea, heart palpitation and strange sensation in chest. Effective cure? 11 hours later
I received blood work at a recent doctors visit. The red and whit blood cell counts were ok, calcium, protein, the entire blood panel was normal. As far as the heart palpitations should I go back to the ER when they happen?
Answered by Dr. Nirmala P 6 hours later
Hi, thanks for coming back with some more details.

Definitely yes.

If palpitations persist even after discontinuing nasal drops, you should visit the ER to find out the cause of palpitation.

You can try steam inhalation with Tincture Benzoin, instead of nasal drops. It gives some relief in nasal block.

I hope I have answered your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor